Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at May 7, 2008, 5:20 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 7, 2008, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 5:20 AM CDT (10:20 UTC)
- In effect from
- May 7, 2008, 7:00 AM CDT
- Expired
- May 7, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 071020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 AM CDT WED MAY 7 2008 ...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS AND THE HIGHWAY 54 CORRIDOR TODAY... ...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS... MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS TODAY. UNDERNEATH THIS LOW...STRONG WINDS CAN BE EXPECTED IN THE MOUNTAINS AND ALONG THE HIGHWAY 54 CORRIDOR WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE REMAINDER OF WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS TODAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING AS THE STORM SYSTEM MOVES WELL EAST OF THE AREA. TXZ057-072000- /O.EXB.KMAF.HW.W.0037.080507T1200Z-080508T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 520 AM CDT WED MAY 7 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ074-258-072000- /O.CON.KMAF.HW.W.0037.080507T1200Z-080508T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 CAN BE EXPECTED TODAY. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082- 072000- /O.NEW.KMAF.WI.Y.0020.080507T1200Z-080508T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON 520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KMAF 071039 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 AM CDT WED MAY 7 2008 ...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS AND THE HIGHWAY 54 CORRIDOR TODAY... ...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS... MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS TODAY. UNDERNEATH THIS LOW...STRONG WINDS CAN BE EXPECTED IN THE MOUNTAINS AND ALONG THE HIGHWAY 54 CORRIDOR WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE REMAINDER OF WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS TODAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING AS THE STORM SYSTEM MOVES WELL EAST OF THE AREA. TXZ057-072000- /O.EXB.KMAF.HW.W.0037.080507T1200Z-080508T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 520 AM CDT WED MAY 7 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ074-258-072000- /O.CON.KMAF.HW.W.0037.080507T1200Z-080508T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED TODAY. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082- 072000- /O.NEW.KMAF.WI.Y.0020.080507T1200Z-080508T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON 520 AM CDT WED MAY 7 2008 /420 AM MDT WED MAY 7 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 072007 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT WED MAY 7 2008 ...STRONG WINDS WILL PERSIST IN THE GUADALUPE AND DAVIS MOUNTAINS AND THE HIGHWAY 54 CORRIDOR THROUGH THIS AFTERNOON... ...VERY WINDY CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON ACROSS THE PERMIAN BASIN... SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS... MARFA PLATEAU... PRESIDIO VALLEY AND BIG BEND... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE TEXAS PANHANDLE THIS AFTERNOON WILL MOVE NORTHEAST AWAY FROM THE AREA TONIGHT. STRONG WINDS WILL PERSIST IN THE MOUNTAINS AND ALONG THE HIGHWAY 54 CORRIDOR...WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE REMAINDER OF WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS UNTIL THIS SYSTEM MOVES AWAY FROM THE AREA. WINDS WILL SUBSIDE BY EARLY THIS EVENING. NMZ027-TXZ074-258-080200- /O.CON.KMAF.HW.W.0037.000000T0000Z-080508T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 307 PM CDT WED MAY 7 2008 /207 PM MDT WED MAY 7 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. $$ TXZ057-080000- /O.CON.KMAF.HW.W.0037.000000T0000Z-080508T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 307 PM CDT WED MAY 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082- 080000- /O.CON.KMAF.WI.Y.0020.000000T0000Z-080508T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON 307 PM CDT WED MAY 7 2008 /207 PM MDT WED MAY 7 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 5:14 AM CDT, 6 minutes earlier.
Area forecast discussion, May 7, 5:14 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 AM CDT WED MAY 7 2008
.DISCUSSION...
THE DRYLINE IS SURGING EAST RAPIDLY AT 10Z AND IS LOCATED FROM
NEAR BIG SPRING TO JUST EAST OF FORT STOCKTON. AN OUTFLOW BOUNDARY
WAS ALSO CURRENTLY TRYING TO MOVE SOUTH FROM SEMINOLE EAST TO
SNYDER. EXPECT THE OUTFLOW BOUNDARY TO WASH OUT WITH DECENT 3 HOUR
PRESSURE FALLS NOTED ACROSS THE TEXAS PANHANDLE TO THE NORTHERN
PERMIAN BASIN. THE DRYLINE SHOULD CONTINUE TO SURGE EASTWARD EARLY
TODAY AS THE UPPER LOW IN NEW MEXICO CONTINUES TO MOVE EAST TOWARD
THE REGION. WINDY CONDITIONS ARE NOTED ALREADY BEHIND THE DRYLINE
AND ARE NEAR ADVISORY CRITERIA. PROGGED WIND FIELDS AND GRADIENTS
SUGGEST A WIND ADVISORY FOR THE ENTIRE AREA EXCEPT THE MOUNTAINS
AND THE HIGHWAY 54 CORRIDOR WHERE A HIGH WIND WARNING WILL BE IN
PLACE TODAY. MENTIONED PATCHY BLOWING DUST ALL AREAS WITH THE VERY
WINDY CONDITIONS. HAVE RETAINED SLIGHT POPS FOR SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN THIS
MORNING DUE TO EXITING DRYLINE AND WRAPAROUND MOISTURE EXPECTED IN
THE NORTHERN BASIN IN CLOSE PROXIMITY TO THE TRACK OF THE UPPER
LOW.
AFTER TODAY THE WEATHER WILL TURN RELATIVELY QUIET AGAIN WITH
A STRAIGHT FAST FLOW RETURNING ONCE AGAIN. TEMPERATURES WILL
BE ABOVE NORMAL. A WEAK FRONT WILL TRY TO SNEAK IN FRIDAY BUT
IT SHOULD MIX OUT QUICKLY DUE TO LACK OF A SIGNIFICANT PUSH.
A STRONGER FRONT WILL PUSH SOUTH SATURDAY NIGHT AS AN UPPER LEVEL
STORM SYSTEM PASSES BY TO THE NORTH. THE MAIN AFFECT FROM
THIS FRONT WILL BE TEMPERATURES KNOCKED BACK TO NEAR NORMAL
SUNDAY. ANOTHER UPPER LEVEL LOW WILL TRACK WELL NORTH OF
THE FORECAST AREA NEXT MONDAY THROUGH WEDNESDAY. STRAIGHT FLOW
SOUTH OF THE LOW SHOULD SHUNT MUCH OF THE DEEP LOW LEVEL MOISTURE
EAST OF THE AREA BY TUESDAY.
&&
.FIRE WEATHER...
WILL CONTINUE THE RED FLAG WARNING TODAY FOR ALL AREAS. THE ONLY
CHANGE AT THIS TIME IS TO MOVE THE STARTING TIME OF THE WARNING
TO 12Z WEDNESDAY AS CONDITIONS AS OF 10Z ARE ALREADY FLIRTING
WITH RED FLAG CRITERIA BEHIND THE DRYLINE. ONE CONCERN IS THE
WRAPAROUND MOISTURE THAT IS EXPECTED ACROSS THE NORTHERN...AND
PARTICULARLY THE NORTHEAST PERMIAN BASIN TODAY. THIS MAY KEEP RH/S
FROM FROM DROPPING TO 15 PERCENT OR BELOW IN THE AFOREMENTIONED
AREA. LATER SHIFTS WILL NEED TO MONITOR FOR POSSIBLE CANCELLATION
IN THOSE AREAS.
HAVE ISSUED A FIRE WEATHER WATCH FOR THE SOUTHEAST NEW MEXICO
PLAINS...GUADALUPE MOUNTAINS AND THE UPPER TRANS PECOS FOR
THURSDAY AFTERNOON AS ANOTHER LEE TROUGH FORMS IN THE STRAIGHT
FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 86 58 89 60 / 20 0 0 0
CARLSBAD NM 88 57 92 57 / 10 10 0 0
DRYDEN TX 94 61 97 64 / 10 0 0 0
FORT STOCKTON TX 88 61 92 61 / 10 0 0 0
GUADALUPE PASS TX 82 58 84 59 / 10 0 0 0
HOBBS NM 87 53 91 55 / 10 10 0 0
MARFA TX 82 48 85 49 / 10 0 0 0
MIDLAND INTL AIRPORT TX 87 58 91 58 / 10 0 0 0
ODESSA TX 87 60 90 61 / 10 0 0 0
WINK TX 94 59 98 59 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 6 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...
WINKLER.
HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE
MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
12Hazardous weather outlook, May 7, 5:09 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 AM CDT WED MAY 7 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 509 AM CDT WED MAY 7 2008 /409 AM MDT WED MAY 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM... DRY... AND WINDY CONDITIONS WILL RESULT IN A DANGEROUS FIRE WEATHER SITUATION ACROSS THE AREA TODAY. A RED FLAG WARNING IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A HIGH WIND WARNING FOR SUSTAINED WINDS OVER 40 MPH OR GUSTS OVER 60 MPH IS IN EFFECT TODAY FOR THE GUADALUPE AND DAVIS MOUNTAINS. A WIND ADVISORY FOR SUSTAINED WINDS OF 30 MPH OR GREATER IS IN EFFECT TODAY FOR THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE WEATHER CONCERNS WILL CONTINUE FOR SOUTHEASTERN NEW MEXICO AND THE UPPER TRANS PECOS THURSDAY AS DRY AND WINDY CONDITIONS WILL AGAIN BE POSSIBLE. NO OTHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 3:30 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 AM CDT WED MAY 7 2008 TXZ062-069-070900- MIDLAND-UPTON- 330 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL MIDLAND AND NORTH CENTRAL UPTON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL UPTON COUNTY AT 330 AM CDT...MOVING EAST AT 18 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 7, 3:56 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CDT WED MAY 7 2008 NMZ029-070930- NORTHERN LEA COUNTY- 256 AM MDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LEA COUNTY. A STRONG STORM NEAR CAPROCK WAS MOVING NORTHEAST AT 30 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
Special weather statement, May 7, 4:02 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CDT WED MAY 7 2008 TXZ062-063-069-070-071000- GLASSCOCK-MIDLAND-UPTON-REAGAN- 402 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK...NORTHWESTERN REAGAN...SOUTHEASTERN MIDLAND AND SOUTHEASTERN UPTON COUNTIES. AN INTENSIFYING LINE OF THUNDERSTORMS WAS LOCATED FROM SOUTHEASTERN MIDLAND COUNTY TO SOUTHWESTERN UPTON COUNTY. THIS LINE WILL MOVE EAST AT 20 MPH ACROSS GLASSCOCK AND REAGAN COUNTIES. AS THESE THUNDERSTORMS INCREASE...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
Special weather statement, May 7, 4:44 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 AM CDT WED MAY 7 2008 TXZ052-071000- HOWARD- 444 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN HOWARD COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES EAST OF FORSAN AT 444 AM CDT...MOVING NORTHEAST AT 40 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 7, 5:04 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 504 AM CDT WED MAY 7 2008 TXZ048-071100- SCURRY- 504 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 5 MILES EAST OF KNAPP AT 504 AM CDT...MOVING NORTHEAST AT 35 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 7, 5:08 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 AM CDT WED MAY 7 2008 TXZ053-071100- MITCHELL- 508 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MITCHELL COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF WESTBROOK AT 508 AM CDT...MOVING NORTHEAST AT 35 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 64 min |
| May 6, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 34 min |
| May 6, 9:34 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Pecos, Reagan, Upton | 152 days |
| May 7, 12:03 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 27 min |
| May 7, 12:31 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 59 min |
| May 7, 1:00 AM CDT | Tornado Warning | MAF | Andrews, Gaines | 30 min |
| May 7, 1:31 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 44 min |
| May 7, 6:13 AM CDT | Fire Weather Watch | MAF | Loving | 23 hr |
| May 6, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 59 min |
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
| May 6, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 32 min |
| May 6, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 50 min |
| May 6, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 31 min |
| May 7, 1:00 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.